Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 79, NWS Springfield, MO

July 9, 2015Cherokee County, Kansas

NWS Springfield, MO issued this river flood warning at Jul 9, 2015, 2:32 PM CDT for Cherokee County, Kansas. It took effect at Jul 10, 2015, 7:00 AM CDT. It was in force for 65 hr.

The area

The outline as issued.

The facts

Issued
Jul 9, 2015, 2:32 PM CDT (19:32 UTC)
In effect from
Jul 10, 2015, 7:00 AM CDT
Expired
Jul 13, 2015, 12:15 AM CDT
In force
65 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, KS

The radar

The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River near Baxter Springs (BXTK1). The gauge peaked at 13.30 ft at Jul 10, 2015, 2:00 AM CDT.

actionminormoderate510152007/0907/1007/1107/1207/1307/14
Action stage
12 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07187600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WGUS43 KSGF 091932
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 PM CDT THU JUL 9 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...Kansas...

  Elk River near Tiff City affecting McDonald County.
  Spring River above Baxter Springs affecting Cherokee County.
  Spring River at Carthage affecting Jasper County.
  Spring River near Waco affecting Jasper County.


.This warning is based on future forecast precipitation amounts of 
1-2 inches during the next 24 hours near the river basin(s).
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf 

&&

MOC119-100732-
/O.NEW.KSGF.FL.W.0078.150710T0532Z-150712T0536Z/
/TIFM7.1.ER.150710T0532Z.150710T1800Z.150711T0536Z.NO/
232 PM CDT THU JUL 9 2015

* From late tonight...until further notice.
...For the Elk River near Tiff City...
* At  1:30 PM Thursday The stage was 10.3 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by around midnight
  and continue to rise to near 17.0 feet by tomorrow early afternoon.
  The river will fall below flood stage by early Saturday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Elk River Basin
  Tiff City        15  10.3 Thu 01 PM  16.5  13.3   9.4


&&


LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449
      3663 9454                       
 

$$

KSC021-100732-
/O.NEW.KSGF.FL.W.0079.150711T0600Z-150713T0515Z/
/BXTK1.1.ER.150711T0600Z.150711T1800Z.150712T0515Z.UU/
232 PM CDT THU JUL 9 2015

* From late Friday night...until further notice.
...For the Spring River above Baxter Springs...
* At  2:01 PM Thursday The stage was 11.9 feet. 
* Flood stage is 14.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by early Saturday 
  morning and continue to rise to near 15.0 feet by Saturday early 
  afternoon. The river will fall below flood stage by early Sunday 
  morning.
* Impact...At 14.5 feet...The north end of Kiwanis Park floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Baxter Springs   14  11.9 Thu 02 PM  10.8  14.8  12.8


&&


LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471

 

$$

MOC097-100732-
/O.NEW.KSGF.FL.W.0080.150711T0000Z-150713T0120Z/
/CHTM7.1.ER.150711T0000Z.150711T1200Z.150712T0120Z.NO/
232 PM CDT THU JUL 9 2015

* From Friday evening...until further notice.
...For the Spring River at Carthage...
* At  1:45 PM Thursday The stage was 4.4 feet. 
* Flood stage is 10.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tomorrow 
  evening and continue to rise to near 11.0 feet by Saturday morning.
  The river will fall below flood stage by Saturday evening.
* Impact...At 10.0 feet...Minor flooding occurs at the gage site. 
  Flood waters impact State Highway 37 east of Carthage between 
  Avilla and Reeds.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Carthage         10   4.4 Thu 02 PM   5.7  11.0   8.4


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$

MOC097-100732-
/O.NEW.KSGF.FL.W.0081.150710T2334Z-150712T1621Z/
/WCOM7.1.ER.150710T2334Z.150711T0600Z.150711T1621Z.NO/
232 PM CDT THU JUL 9 2015

* From Friday evening...until further notice.
...For the Spring River near Waco...
* At  1:30 PM Thursday The stage was 17.5 feet. 
* Flood stage is 19.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tomorrow 
  evening and continue to rise to near 19.9 feet by early Saturday 
  morning. The river will fall below flood stage by late Saturday 
  morning.
* Impact...At 19.0 feet...Flood Stage. Roads on the east side of Maple
  Bridge flood. Flood waters impact low areas near Galesburg upstream
  from the Waco forecast point. Blackberry Creek floods due to 
  backwater effects from the Spring River. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Waco             19  17.5 Thu 01 PM  15.9  19.8  14.3


&&


LAT...LON 3725 9462 3718 9462 3723 9451 3730 9454

 

$$
2 follow-up statements
944 
WGUS83 KSGF 100306
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 PM CDT THU JUL 9 2015



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Spring River near Waco affecting Jasper County
 ...The Flood Warning continues for the following rivers in 
Missouri...Kansas...
 
  Elk River near Tiff City affecting McDonald County 
  James River at Galena affecting Stone County 
  Gasconade River at Jerome affecting Phelps County 
  Little Osage River near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
  Sac River near Caplinger Mills affecting Cedar County 
  Spring River above Baxter Springs affecting Cherokee County 
  Spring River at Carthage affecting Jasper County 
   
.Recent heavy rainfall has caused river levels to rise. Levels are
currently above flood stage or forecast to rise above flood stage.
Campers and other interests along these rivers should monitor river
levels and seek higher ground if flooding is observed.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC119-101806-
/O.EXT.KSGF.FL.W.0078.150710T0404Z-150712T0945Z/
/TIFM7.1.ER.150710T0404Z.150710T1800Z.150711T0945Z.NO/
1006 PM CDT THU JUL 9 2015

...For the Elk River near Tiff City...
* At  9:30 PM Thursday The stage was 14.5 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 18.5 feet by tomorrow early afternoon.  The river will fall
  below flood stage by Saturday morning.
* Impact...At 20.0 feet...Moderate Flood Stage. Flood waters affect 
  the north and south side of the Highway 43 Bridge and the Cowskin 
  Public Fishing access area on the northeast side of the bridge. The
  Waste Water Treatment Plant begins flood prevention measures. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Elk River Basin
  Tiff City        15  14.5 Thu 09 PM  14.4   9.8   7.0


&&


LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449
      3663 9454                       
 

$$

MOC209-101805-
/O.EXT.KSGF.FL.W.0077.150710T0512Z-150712T0522Z/
/GLNM7.1.ER.150710T0512Z.150710T1800Z.150711T0522Z.NO/
1006 PM CDT THU JUL 9 2015

...For the James River at Galena...
* At 10:00 PM Thursday The stage was 13.6 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by around midnight and continue 
  to rise to near 17.5 feet by tomorrow early afternoon.  The river 
  will fall below flood stage by early Saturday morning.
* Impact...At 17.5 feet...Flood waters reach the second window level 
  of the restrooms at the James River Outfitter Canoe Park area.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

James River Basin
  Galena           15  13.6 Thu 10 PM  12.9   8.8   8.1


&&


LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340

 

$$

MOC161-101805-
/O.EXT.KSGF.FL.W.0069.000000T0000Z-150714T0651Z/
/JRMM7.1.ER.150709T1645Z.150712T1800Z.150713T0651Z.UU/
1006 PM CDT THU JUL 9 2015

...For the Gasconade River at Jerome...
* At  9:45 PM Thursday The stage was 15.0 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.8 feet by 
  Sunday early afternoon.  The river will fall below flood stage 
  early Monday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Gasconade River Basin
  Jerome           15  15.0 Thu 10 PM  16.3  16.5  13.8


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$

MOC217-101805-
/O.EXT.KSGF.FL.W.0072.000000T0000Z-150712T2136Z/
/HTNM7.1.ER.150708T1527Z.150710T0600Z.150711T2136Z.NO/
1006 PM CDT THU JUL 9 2015

...For the Little Osage River near Horton...
* At  9:45 PM Thursday The stage was 44.0 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 44.1 feet by 
  around midnight.  
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Horton           41  44.0 Thu 10 PM  42.8  38.3  33.6


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-101805-
/O.EXT.KSGF.FL.W.0073.000000T0000Z-150713T1330Z/
/NVDM7.1.ER.150708T1812Z.150711T0000Z.150712T1330Z.NO/
1006 PM CDT THU JUL 9 2015

...For the Marmaton River near Nevada...
* At  9:45 PM Thursday The stage was 23.9 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.7 feet by 
  tomorrow evening.  The river will fall below flood stage Sunday 
  morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie 
  Ball Road, is impassable.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Marmaton River Basin
  Nevada           20  23.9 Thu 10 PM  24.3  20.3  14.0


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

MOC013-217-101805-
/O.EXT.KSGF.FL.W.0075.000000T0000Z-150715T0720Z/
/SCZM7.1.ER.150709T0337Z.150711T1800Z.150714T0720Z.NO/
1006 PM CDT THU JUL 9 2015

...For the Osage River near Schell City...
* At  9:45 PM Thursday The stage was 30.9 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.5 feet by 
  early Sunday morning.  The river will fall below flood stage early 
  Tuesday morning.
* Impact...At 31.5 feet...The main road of the Schell Osage 
  Conservation Area floods west of the conservation office. The north
  campground main road of the Schell Osage Conservation area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Osage River Basin
  Schell City      30  30.9 Thu 10 PM  31.4  31.5  31.3


&&


LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415

 

$$

MOC039-101805-
/O.EXT.KSGF.FL.W.0071.000000T0000Z-150712T1945Z/
/CMZM7.1.ER.150709T1009Z.150711T0600Z.150711T1945Z.NO/
1006 PM CDT THU JUL 9 2015

...For the Sac River near Caplinger Mills...
* At  9:46 PM Thursday The stage was 15.0 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late morning and 
  continue to rise to near 18.5 feet by early Saturday morning.  The 
  river will fall below flood stage by Saturday early afternoon.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach 
  approximately three feet in depth at the Caplinger Mills 
  Campground.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Sac River Basin
  Caplinger Mills  16  15.0 Thu 10 PM  18.0  13.3  14.8


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

KSC021-101805-
/O.EXT.KSGF.FL.W.0079.150710T1200Z-150711T1200Z/
/BXTK1.1.ER.150710T1200Z.150710T1200Z.150710T1200Z.UU/
1006 PM CDT THU JUL 9 2015

...For the Spring River above Baxter Springs...
* At  9:30 PM Thursday The stage was 12.9 feet. 
* Flood stage is 14.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...At 14.5 feet...The north end of Kiwanis Park floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Baxter Springs   14  12.9 Thu 09 PM  12.5  11.6   7.1


&&


LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471

 

$$

MOC097-101805-
/O.EXT.KSGF.FL.W.0080.150710T2116Z-150712T2145Z/
/CHTM7.1.ER.150710T2116Z.150711T1200Z.150711T2145Z.NO/
1006 PM CDT THU JUL 9 2015

...For the Spring River at Carthage...
* At  9:45 PM Thursday The stage was 5.2 feet. 
* Flood stage is 10.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow afternoon and 
  continue to rise to near 11.0 feet by Saturday morning.  The river 
  will fall below flood stage by Saturday afternoon.
* Impact...At 10.0 feet...Minor flooding occurs at the gage site. 
  Flood waters impact State Highway 37 east of Carthage between 
  Avilla and Reeds.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Carthage         10   5.2 Thu 10 PM  11.0   8.0   5.9


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$

MOC097-100336-
/O.CAN.KSGF.FL.W.0081.000000T0000Z-150712T1621Z/
/WCOM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1006 PM CDT THU JUL 9 2015

The Flood Warning has been cancelled for  The Spring River near Waco.* At  9:30 PM Thursday The stage was 15.9 feet. 
* Flood stage is 19.0 feet. 
* Forecast...The river crested below flood stage at 18.9 feet. The 
  river will fall to 17.5 feet by .
* Impact...At 19.0 feet...Flood Stage. Roads on the east side of Maple
  Bridge flood. Flood waters impact low areas near Galesburg upstream
  from the Waco forecast point. Blackberry Creek floods due to 
  backwater effects from the Spring River. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Spring River Basin
  Waco             19  15.9 Thu 09 PM  17.5  13.6   8.9


&&


LAT...LON 3725 9462 3718 9462 3723 9451 3730 9454

 

$$
224 
WGUS83 KSGF 101003
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 AM CDT FRI JUL 10 2015

 ...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...
 
  Spring River above Baxter Springs affecting Cherokee County
  Spring River at Carthage affecting Jasper County
   
.Heavy rainfall yesterday will not cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC021-101033-
/O.CAN.KSGF.FL.W.0079.000000T0000Z-150711T1200Z/
/BXTK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
503 AM CDT FRI JUL 10 2015

The Flood Warning has been cancelled for  The Spring River above 
Baxter Springs.* At  4:31 AM Friday The stage was 13.2 feet. 
* Flood stage is 14.0 feet. 
* Forecast...The river crested below flood stage at 13.3 feet. The 
  river will fall to 11.0 feet by .
* Impact...At 14.5 feet...The north end of Kiwanis Park floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Spring River Basin
  Baxter Springs   14  13.2 Fri 05 AM  11.0   7.9   6.1


&&


LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471

 

$$

MOC097-101033-
/O.CAN.KSGF.FL.W.0080.000000T0000Z-150712T2145Z/
/CHTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
503 AM CDT FRI JUL 10 2015

The Flood Warning has been cancelled for  The Spring River at 
Carthage.* At  4:45 AM Friday The stage was 6.2 feet. 
* Flood stage is 10.0 feet. 
* Forecast...The river will crest below flood stage at 6.7 feet 
  tomorrow morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Spring River Basin
  Carthage         10   6.2 Fri 05 AM   6.7   5.9   5.0


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 9, 12:08 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 9, 12:08 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT Thu Jul 9 2015

.SHORT TERM...(Today and Tonight)
Issued at 220 AM CDT THU JUL 9 2015

Active day of rain and a few frisky storms Wednesday and Wednesday
evening has left a boundary draped across southern Missouri. The
low level jet is gathering strength once again this morning. While
it will not be nearly as strong as the one observed yesterday, it
will still be effective as showers and a few storms will expand
along the boundary as we progress through the overnight hours.
Pockets of brief, heavy rain can be expected through daybreak with
radar echoes in the 40+ dBz range providing the most intense
rates. To this point, these higher cores look to be localized and
progressive in nature, but it will need to be watched very closely
given current conditions and recent heavy rainfall.

It will be the aforementioned boundary and a shortwave lifting
northeast out the Texas panhandle region that will be a main
players in our weather pattern over the next 24 to 36 hours. The
trend from the past few sets of model runs has been to slow the
northward progression of the boundary. As a result, PoPs will
linger into Friday across central Missouri.

The best opportunity for rain today will continue to be across
southern Missouri, with a gradual increase in rain chances across
extreme southeastern Kansas and western Missouri as the shortwave
over the Texas panhandle approaches this afternoon into this
evening. The boundary over southern Missouri will begin lifting to
the north as a warm front overnight tonight, and rain chances will
move northward with it.

The main question is how much rain to expect today and tonight.
The airmass in place remains extraordinarily moist (precipitable
water values in excess of 2 inches). The two areas of greatest
concern will be across southern Missouri, through this afternoon,
and then extreme southeastern Kansas into western and central
Missouri later this afternoon through tonight. Current model and
WPC QPF indicate another 1-2 inches of rain possible in these
areas with pockets of locally higher amounts possible in a
sporadic fashion. Current flash flood guidance across the area
ranges from about 1.5 to 2.5 inches for the 1 and 3 hour time
frames, increasing slight up to near 3 inches for the 6 hour time
step. Rainfall rates will likely mimic what we saw on Wednesday
(long duration of moderate rainfall rates over larger areas)
versus what we saw Tuesday (short duration of of intense rates
over small areas). For now, will hold off on any flood watches,
but will continue to close eye on the need.

.LONG TERM...(Friday through Wednesday)
Issued at 220 AM CDT THU JUL 9 2015

Rain chances will linger across central Missouri well into Friday
before finally ending as the warm front exits to the north late
Friday afternoon and Friday night. The 00z suite of model output
offers little change to the expectations for the weekend into next
week. Upper level ridging dominates during the weekend with
northwest flow reestablishing itself next week. Temperatures will
warm to typical summer levels, with plenty of humidity to go along
with it. Highs a few degrees either side of 90 and heat index
values in the 95 to around 100 degree range look to be a good bet
into early next week.

The greatest uncertainty next week is just where the axis of
northwest flow sets up. At this point, blurring ones eyes, it
appears this axis will be either over or very near the area. As a
result, will continue above average temperatures and more dry
forecast over western areas with near average temperatures and
rain chances over eastern areas. Being so close to the western
edge of this northwest flow regime will likely result in changes
from upcoming forecasts.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1207 PM CDT THU JUL 9 2015

Areas of rain and thunderstorms will continue to move through the
region today, with the main axis of rain slowly shifting north as
a warm front moves north through the area into tonight. Low
vis/cigs can be expected near the front, with restrictions to MVFR
or IFR possible within areas of rain.

LLWS will develop tonight at the terminals as the front moves
north, with rain finally ending tomorrow morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Friday morning FOR KSZ073-097-101.

&&

SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...Boxell
Hazardous weather outlook, Jul 9, 4:50 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 AM CDT THU JUL 9 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
450 AM CDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  A NEARLY STATIONARY FRONT ACROSS SOUTHERN MISSOURI WILL BE A
  FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MISSOURI
  TODAY. THERE IS AN ELEVATED RISK FOR FLASH FLOODING WHERE THIS
  ACTIVITY TRAINS...OR REPEATEDLY MOVES OVER THE SAME AREAS.

  THIS FRONT WILL SLOWLY LIFT TO THE NORTH LATE THIS AFTERNOON
  THROUGH TONIGHT...AND THE RISK FOR HEAVY RAINFALL AND FLASH
  FLOODING WILL GRADUALLY SPREAD NORTHWARD ACROSS THE REST OF THE
  OUTLOOK AREA. OVERALL...A GENERAL ONE TO TWO INCHES OF
  RAINFALL...WITH LOCALIZED BANDS OF HIGHER AMOUNTS TO AROUND FOUR
  INCHES...IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  RAINFALL WILL MOVE NORTH OUT OF CENTRAL MISSOURI FRIDAY MORNING
  AS THE WARM FRONT EXITS TO THE NORTH.

  AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO
  AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK.

  THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF THE
  MISSOURI OZARKS LATE SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Jul 9, 1:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      1 SE CASSVILLE          36.67N 93.86W
07/09/2015                   BARRY              MO   PUBLIC

            HIGHWAY 76 SOUTHEAST OF CASSVILLE HAS WATER RUNNING OVER
            IT.

&&

AFOSCATO
Local storm report, Jul 9, 2:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     FLASH FLOOD      5 E GOODMAN             36.73N 94.31W
07/09/2015                   MCDONALD           MO   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTS WATER OVER THE ROAD AT C AND CC
            NEAR ELKHORN CREEK.

&&

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:50 AM CDTFlash Flood WatchSGFBourbon, Cherokee, Crawford27 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.